Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Allergy on neck, back, forearms. History of arthritis. Symptom of toxic epidermal necrosis?

My mother is 47 years old. She is under the treatment of arthritis . She had folitrax 15 on last two consecutive sundays. And she is having some kind of allergy on her neck ,back and forearms. They are itching a lot. They seem to appear like ringworms but. They aren t ringworms. They are increasing im size and are round in shape.. Is it a symptom of TEN ( toxic epidermal necrosis )
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Allergist and Immunologist 's  Response
TEN is a very serious adverse drug reaction and the patient is usually quite unwell. The rash covers a wide portion of the body with skin peeling off about 10-30% of body surface area. There is associated fever, a very toxic look and hence quite an unwell patient.
If there is any feature (or features as above), please consult a doctor as soon as possible or take to the nearest emergency. Folitrax or methotrexate is one of the drugs that can cause this, but is quite rare.

The more likely possibility (if none of the above features are present) is an urticarial eruption that responds to high-dose antihistamines. If she is on steroids, a slightly higher dose may be required if the lesions are quite bad. You can apply calamine lotion to some areas that are very itchy for a local cooling effect.

I hope that answers your query.
Best Wishes.

Answered: Fri, 14 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor